Alert archive / Montana / Special Weather Statements in 2020
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 6, 2020, 7:13 PM MDT for Powell County, Montana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2020, 7:13 PM MDT (01:13 UTC)
- Expired
- Aug 6, 2020, 7:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Missoula, MT
County Powell County, MT
The radar
The Missoula radar (KMSX), 79 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 3226 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
796
WWUS85 KMSO 070113
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
713 PM MDT Thu Aug 6 2020
MTZ007-070145-
Butte/Blackfoot Region MT-
713 PM MDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POWELL COUNTY UNTIL 745
PM MDT...
At 713 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Ovando, or 14 miles north of Drummond, moving
northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Helmville.
LAT...LON 4679 11303 4685 11316 4710 11295 4710 11279
4692 11280
TIME...MOT...LOC 0113Z 218DEG 25KT 4687 11307
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:00 PM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 6, 2:00 PM MDT, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Missoula MT 200 PM MDT Thu Aug 6 2020 .DISCUSSION...An upper level trough is driving a surface cold front across the northern Rockies. Between this afternoon and tonight, much of the area will see scattered thunderstorms as a result. Southwest Montana, including Butte are the most likely to be affected by thunderstorms this evening, though there will be some storms in northwest Montana too. Friday will start out breezy as the region will be on the cool side of the front. Temperatures will also be 10 to 15 degrees cooler than today. The rest of the weekend will be very nice as well, with no rain expected and temperatures will warm into the upper 70s to mid 80s across most of the region. Next week the region will remain on the fringes of a ridge of high pressure from the southwest US and more active weather is expected to the north. Several troughs will move through and keep the ridge pushed down while it remains strong enough to drive the troughs and the jet stream to north. The result will be pleasant weather with some breezes and near average temperatures. Models show that it all starts to break down towards the end of the week. Thursday and Friday could see a deep trough and strong cold front move into the region. At that lead time uncertainty remains high, especially for timing. However, about 70 percent of ensemble members across 3 prominent model systems show a significant cold trough affecting the northern Rockies in mid- August. && .AVIATION...Scattered showers and thunderstorms are possible across southwest Montana impacting mainly BTM from 06/2000z to 07/0000Z. Confidence is low, but SMN, GPI and MSO may encounter an isolated thunderstorm through 07/0300Z. Erratic winds to 40 knots are possible besides the usual lightning and small hail threats. Also gusty westerly winds will impact most terminals through 07/0300Z. GPI will experience mainly a southerly breeze overnight as a large upper level trough swings through. Expect breezy and VFR conditions on Friday. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...ID...&&
In the hours before
Special weather statement, Aug 6, 4:39 PM MDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Missoula MT
439 PM MDT Thu Aug 6 2020
MTZ007-062330-
Butte/Blackfoot Region MT-
439 PM MDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE...EAST
CENTRAL GRANITE AND SOUTHEASTERN POWELL COUNTIES UNTIL 530 PM MDT...
At 438 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Drummond to 8 miles southeast
of Deer Lodge. Movement was northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Deer Lodge, Garrison, Finn, Maxville, Jens, Brock Creek, Goldcreek,
Blossburg, Avon and Elliston.
LAT...LON 4642 11231 4639 11235 4639 11240 4633 11246
4634 11247 4633 11253 4630 11257 4627 11256
4624 11259 4648 11330 4690 11280 4683 11279
4683 11254 4670 11253 4670 11241 4666 11240
4666 11232 4663 11230 4657 11232 4654 11230
TIME...MOT...LOC 2238Z 226DEG 35KT 4650 11314 4632 11260Local storm report, Aug 6, 5:44 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
544 PM MDT THU AUG 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST 5 S BLOSSBURG 46.56N 112.31W
08/06/2020 M55 MPH POWELL MT MESONET
&&Special weather statement, Aug 6, 5:50 PM MDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Missoula MT
550 PM MDT Thu Aug 6 2020
MTZ007-070030-
Butte/Blackfoot Region MT-
550 PM MDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE...NORTH
CENTRAL SILVER BOW AND SOUTHERN POWELL COUNTIES UNTIL 630 PM MDT...
At 548 PM MDT, Doppler radar was tracking two thunderstorms from
Anaconda to Silver Bow, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Butte, Anaconda, Silver Bow, Walkerville, Warm Springs, Galen,
Gregson Hot Springs, Nissler, Crackerville, Racetrack, Lost Creek,
Opportunity and Ramsay.
LAT...LON 4595 11271 4617 11300 4632 11283 4623 11259
4622 11257 4618 11257 4617 11254 4619 11253
4618 11251 4614 11252 4609 11247 4607 11246
4605 11248 4601 11244
TIME...MOT...LOC 2348Z 235DEG 38KT 4607 11269Special weather statement, Aug 6, 7:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
713 PM MDT Thu Aug 6 2020
MTZ007-070145-
Butte/Blackfoot Region MT-
713 PM MDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POWELL COUNTY UNTIL 745
PM MDT...
At 713 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Ovando, or 14 miles north of Drummond, moving
northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Helmville.
LAT...LON 4679 11303 4685 11316 4710 11295 4710 11279
4692 11280
TIME...MOT...LOC 0113Z 218DEG 25KT 4687 11307The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:39 PM MDT | Special Weather Statement | MSO | 36 min | |
| Aug 6, 9:17 PM MDT | Special Weather Statement | MSO | Lake | 28 min |
| Aug 6, 9:39 PM MDT | Special Weather Statement | MSO | Missoula | 36 min |
| Aug 6, 9:48 PM MDT | Special Weather Statement | MSO | Lake | 27 min |
| Aug 6, 10:19 PM MDT | Special Weather Statement | MSO | Missoula | 26 min |
Nearby
Special Weather Statements in Montana, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.